Journal Article

Drug-induced pericarditis mimicking Brugada syndrome

Jean-Sylvain Hermida, Isabelle Six and Geneviève Jarry

in EP Europace

Published on behalf of European Heart Rhythm Association of the European Society of Cardiology (ESC)

Volume 9, issue 1, pages 66-68
Published in print January 2007 | ISSN: 1099-5129
Published online January 2007 | e-ISSN: 1532-2092 | DOI: http://dx.doi.org/10.1093/europace/eul140
Drug-induced pericarditis mimicking Brugada syndrome

Show Summary Details

Preview

Brugada syndrome (BS) is associated with sudden cardiac death in patients with a structurally normal heart. The ECG pattern of BS has also been described in patients with myocardial abnormalities. Cardiac hypersensitivity and myopericarditis have been reported during long-term treatment with mesalazine. We report the case of a man, treated with mesalazine for Crohn's disease who developed drug-induced pericarditis. The ECG showed a coved ST-segment elevation in the right precordial leads V1–V3, a pattern mimicking BS. The ECG normalized in a few days after mesalazine withdrawal and the follow-up was uneventful. The ECG remained normal. Two ajmaline tests were both negative and ruled out the diagnosis of BS. This observation illustrates that a coved ST-segment elevation in the right precordial leads should not be, systematically, regarded as a marker of a specific syndrome, but may also reflect a common electrical manifestation of abnormalities in the right ventricle or pericardium.

Keywords: Brugada syndrome; Mesalazine; ST-segment elevation; Pericarditis

Journal Article.  848 words.  Illustrated.

Subjects: Cardiovascular Medicine

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.